4 doctors weighed in:

Is it ok to stop pristiq (desvenlafaxine) 50mg abruptly and start 10mg of cipralex. I've only been on pristiq (desvenlafaxine) for 8 weeks. I took cipralex before that.

4 doctors weighed in
Dr. Heidi Fowler
Psychiatry
2 doctors agree

In brief: You can still get

discontinuation syndrome even if you start another antidepressant.
Thus, recomend that Pristiq be tapered under medical supervision. Per Drugs.Com - discontinuation syndrome may occur when Pristiq is abruptly stopped & it can lead to dizziness, nausea, headache, irritability, insomnia, diarrhea, anxiety, fatigue, abnormal dreams, & hyperhidrosis. REF: https://www.drugs.com/pro/pristiq.html

In brief: You can still get

discontinuation syndrome even if you start another antidepressant.
Thus, recomend that Pristiq be tapered under medical supervision. Per Drugs.Com - discontinuation syndrome may occur when Pristiq is abruptly stopped & it can lead to dizziness, nausea, headache, irritability, insomnia, diarrhea, anxiety, fatigue, abnormal dreams, & hyperhidrosis. REF: https://www.drugs.com/pro/pristiq.html
Thank
Dr. Marc Zimmermann
Psychiatry
1 doctor agrees

In brief: Taper

If you want to stop taking Pristiq (desvenlafaxine) I would suggest you taper the medication.
Pristiq (desvenlafaxine) works on two chemicals, Seratonin and Norepinephren while Cipralex only works with Seratonin. The discontinuation regimen should not take long. Please discuss these medication changes with your doctor.

In brief: Taper

If you want to stop taking Pristiq (desvenlafaxine) I would suggest you taper the medication.
Pristiq (desvenlafaxine) works on two chemicals, Seratonin and Norepinephren while Cipralex only works with Seratonin. The discontinuation regimen should not take long. Please discuss these medication changes with your doctor.
Thank
Get help from a real doctor now
Dr. Bennett Machanic
Board Certified, Neurology
50 years in practice
56M people helped
Continue
111,000 doctors available